Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 62, NWS Norman, OK

April 7, 2012Kingfisher County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Apr 7, 2012, 2:24 AM CDT for Kingfisher County, Oklahoma. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 7, 2012, 2:24 AM CDT (07:24 UTC)
Expired
Apr 7, 2012, 3:15 AM CDT
In force
51 min
Issued by
NWS Norman, OK
Area
Storm-based polygon

County Kingfisher County, OK

The radar

The Norman radar (KTLX), 78 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 7, 2:25 AM CDTHAIL 15 Nne Okarche, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.4 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2012-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2012-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1102 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

058 
WUUS54 KOUN 070724
SVROUN
OKC073-070815-
/O.NEW.KOUN.SV.W.0062.120407T0724Z-120407T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
224 AM CDT SAT APR 7 2012

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  KINGFISHER COUNTY IN NORTH CENTRAL OKLAHOMA...

* UNTIL 315 AM CDT

* AT 219 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
  OKARCHE...MOVING NORTHEAST AT 25 MPH. 

* LOCATIONS IMPACTED INCLUDE...
  KINGFISHER AND SOUTHEAST KINGFISHER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUAL CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY.

&&

LAT...LON 3607 9768 3580 9768 3573 9782 3573 9806
      3585 9808
TIME...MOT...LOC 0719Z 243DEG 21KT 3577 9802 

$$
1 follow-up statement
198 
WWUS54 KOUN 070747
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
247 AM CDT SAT APR 7 2012

OKC073-070815-
/O.CON.KOUN.SV.W.0062.000000T0000Z-120407T0815Z/
KINGFISHER OK-
247 AM CDT SAT APR 7 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM 
CDT FOR SOUTHEASTERN KINGFISHER COUNTY...

A TRAINED WEATHER SPOTTER HAS REPORTED QUARTER SIZE HAIL ASSOCIATED 
WITH THIS SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES EAST 
OF KINGFISHER...MOVING EAST NORTHEAST AT 25 MPH. 

LOCATIONS IMPACTED INCLUDE...
KINGFISHER AND SOUTHEASTERN KINGFISHER COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUAL CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS 
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

&&

LAT...LON 3607 9768 3580 9768 3578 9781 3581 9797
      3590 9798
TIME...MOT...LOC 0743Z 245DEG 23KT 3583 9783 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 12:30 AM CDT, 1 hour 54 minutes earlier.

Area forecast discussion, Apr 7, 12:30 AM CDT, 1 hour 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1230 AM CDT SAT APR 7 2012

.AVIATION...

CLUSTER OF SHOWERS AND THUNDERSTORMS MOVING THROUGH NRN OK THIS
MORNING WILL LIKELY CONTINUE AIDED BY STRENGTHENING LLJ. ACTIVITY
WILL PRIMARILY AFFECT KPNC...BUT MAY BUILD SWD TO KOKC EARLY IN THE
PD. OTRW...COLD FRONT IS EXPECTED TO MOVE SOUTHWARD INTO OK TODAY
WITH ADDITIONAL SHOWERS/TSTMS DEVELOPING VCNTY OF THE FRONT. WILL
INCLUDE PROB30 AT MOST SITES...WITHIN A FEW HOURS OF THE FRONTAL
PASSAGE.

&&

.PREV DISCUSSION... /ISSUED 956 PM CDT FRI APR 6 2012/

.DISCUSSION...
WIDELY SCATTERED STORMS FORMED NEAR AMARILLO EARLY THIS EVENING
BUT ARE WEAKENING AS THEY APPROACH NORTHWEST OKLAHOMA. AS LOW
LEVEL FLOW INCREASES...STORM INTENSITY MAY ALSO. THEREFORE...WILL
KEEP IN SLIGHT CHANCES FOR STORMS OUT WEST. BETTER CHANCE FOR
SHOWERS AND STORMS WILL BE LATE TONIGHT INTO EARLY SATURDAY AS A
COLD FRONT ENTERS NORTHERN OKLAHOMA.

&&

.PREV DISCUSSION... /ISSUED 244 PM CDT FRI APR 6 2012/

DISCUSSION...
CLOUDS WILL CONTINUE TO GRADUALLY SCATTER/DECREASE THIS AFTERNOON.
AN ISOLATED STORM OR TWO MAY DEVELOP TO THE WEST IN THE PANHANDLES
AND MOVE EAST INTO WESTERN PORTIONS OF THE FA THIS EVENING.
OVERNIGHT... LLJ IS EXPECTED TO STRENGTH PROVIDING SOME LIFT FOR A
CHANCE OF SHOWERS/STORMS IN NORTHERN PORTIONS OF THE FA
OVERNIGHT/SAT MORNING. SOME OF THE ELEVATED STORMS MAY BECOME STRONG
TO MARGINALLY SEVERE. MEANWHILE... A SHORTWAVE WILL LIFT INTO THE
NORTHERN PLAINS DRAGGING A COLD FRONT INTO THE FA SATURDAY.
WITH THE FRONT MOVING ACROSS THE REGION... SHOWERS AND
THUNDERSTORMS WILL REMAIN POSSIBLE WITH A FEW SEVERE STORMS POSSIBLE
IN SOUTHERN PORTIONS OF THE FA SAT AFTERNOON/EVENING.

SHOWER AND THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REST OF
THE WEEKEND AND MUCH OF NEXT WEEK ACROSS PARTS OF THE FA DUE TO
VARIOUS FEATURES. THE FRONT IS EXPECTED TO STALL OVER OR NEAR THE
RED RIVER VALLEY AREA TOMORROW NIGHT AND COULD AFFECT THE REGION
SUNDAY. MODELS SHOW ANOTHER A COLD FRONT MOVING INTO PARTS OF THE FA
MONDAY. MODELS THEN SHOW A STORM SYSTEM MOVING INTO THE PLAINS
TOWARDS LATE NEXT WEEK WITH A DRYLINE SETTING UP FOR POSSIBLE STORM
DEVELOPMENT.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  57  72  52  72 /  20  50  30  30
HOBART OK         56  71  51  72 /  20  30  30  30
WICHITA FALLS TX  59  80  58  74 /  10  40  50  40
GAGE OK           52  67  42  70 /  20  20  10  10
PONCA CITY OK     54  69  45  71 /  40  50  20  20
DURANT OK         56  76  58  76 /   0  30  40  40

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Apr 6, 12:10 PM CDT, 14 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1210 PM CDT FRI APR 6 2012

OKZ004>048-050>052-TXZ083>090-071000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-
NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-
BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-
CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-
TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-
JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-
FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1210 PM CDT FRI APR 6 2012

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS...MAINLY
NORTHWEST OF A WICHITA FALLS TO SHAWNEE LINE. HOWEVER...NO
WIDESPREAD SEVERE WEATHER IS EXPECTED.

DISCUSSION...
A DRYLINE IS EXPECTED TO EXTEND ACROSS CENTRAL PORTIONS OF THE
OKLAHOMA AND TEXAS PANHANDLES LATE THIS AFTERNOON. MEANWHILE...
MOISTURE WILL INCREASE ACROSS THE REGION EAST OF THE DRYLINE
THIS AFTERNOON AND TONIGHT. LIFT ASSOCIATED WITH THE DRYLINE AND
HEATING MAY CAUSE A FEW STORMS TO DEVELOP AFTER 4 PM CDT THIS
AFTERNOON ACROSS THE TEXAS AND OKLAHOMA PANHANDLES. THESE STORMS
COULD MOVE EAST INTO PARTS OF WESTERN OKLAHOMA AND WESTERN
NORTH TEXAS AFTER 7 PM CDT THIS EVENING.

AFTER MIDNIGHT CDT TONIGHT...THE LOW LEVEL JET WILL INCREASE WHICH
COULD PROVIDE LIFT TO THE AREA FOR THE DEVELOPMENT OF ADDITIONAL
SHOWERS AND ELEVATED THUNDERSTORMS. THE BEST CHANCE WILL BE ACROSS
NORTHERN OKLAHOMA.

ENOUGH INSTABILITY COULD BE PRESENT THIS EVENING AND OVERNIGHT FOR A
FEW OF THE STORMS TO BECOME STRONG TO PERHAPS SEVERE PRODUCING HAIL UP
TO THE SIZE OF HALF DOLLARS AND GUSTY WINDS UP TO 50 MPH. HOWEVER...
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY APR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
			  NWS NORMAN COUNTY WARNING AREA...50 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE STORMS FOR PARTS OF SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS...MAINLY SOUTH OF A LINE FROM ADA AND PAULS
VALLEY...TO LAWTON AND FREDERICK OKLAHOMA...TO QUANAH TEXAS. LARGE
HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS. A COLD FRONT WILL MOVE
ACROSS THE REGION ON SATURDAY BRINGING A CHANCE OF THUNDERSTORMS TO
THE ENTIRE REGION.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE ACROSS PARTS
OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH LATE NEXT WEEK. AFTER
SATURDAY...WIDESPREAD SEVERE WEATHER DOES NOT LOOK LIKELY ON ANY
PARTICULAR DAY AT THIS TIME BUT SOME STRONG TO MAYBE SEVERE STORMS
CAN NOT BE RULED OUT.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SATURDAY.

MBS

In the hours before

Special weather statement, Apr 6, 11:35 PM CDT, 2 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1135 PM CDT FRI APR 6 2012

OKZ009-014-015-070500-
ROGER MILLS OK-DEWEY OK-ELLIS OK-
1135 PM CDT FRI APR 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ROGER MILLS...
DEWEY AND SOUTHEASTERN ELLIS COUNTIES UNTIL 1200 AM CDT...

AT 1133 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHEAST OF ROLL...MOVING NORTHEAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
LEEDEY...CAMARGO AND ANGORA.

LAT...LON 3615 9943 3595 9885 3580 9962 3593 9977
TIME...MOT...LOC 0433Z 234DEG 28KT 3589 9965
Special weather statement, Apr 7, 12:25 AM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1225 AM
CDT SAT APR 7 2012

OKZ011-012-015-017-018-070600-
BLAINE OK-KINGFISHER OK-DEWEY OK-GARFIELD OK-MAJOR OK-
1225 AM CDT SAT APR 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR BLAINE...NORTHWESTERN
KINGFISHER...EASTERN DEWEY...SOUTHWESTERN GARFIELD AND
SOUTHEASTERN MAJOR COUNTIES UNTIL 100 AM CDT...

AT 1220 AM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR CANTON...
MOVING EAST AT 30 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
OKEENE...CANTON...LONGDALE...AMES...HITCHCOCK...LOYAL...CANTON
LAKE...EAGLE CITY...ISABELLA...HOMESTEAD...SOUTHARD AND LACEY.

LAT...LON 3590 9807 3583 9872 3619 9862 3635 9805
TIME...MOT...LOC 0520Z 261DEG 27KT 3607 9853
Special weather statement, Apr 7, 12:41 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENTNATIONAL WEATHER SERVICE NORMAN OK1241 AM
CDT SAT APR 7 2012

OKZ015>017-070615-
CUSTER OK-BLAINE OK-DEWEY OK-
1241 AM CDT SAT APR 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR CUSTER...SOUTHWESTERN BLAINE
AND SOUTHEASTERN DEWEY COUNTIES UNTIL 115 AM CDT...

AT 1240 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES
NORTHWEST OF CUSTER CITY...MOVING EAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 50 MPH...

LOCATIONS IMPACTED INCLUDE...
THOMAS...CUSTER CITY...OAKWOOD...FAY AND EAGLE CITY.

LAT...LON 3601 9857 3565 9845 3562 9904 3579 9910
TIME...MOT...LOC 0540Z 255DEG 29KT 3572 9899
Special weather statement, Apr 7, 1:58 AM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
158 AM CDT SAT APR 7 2012

OKZ018-024-070730-
KINGFISHER OK-CANADIAN OK-
158 AM CDT SAT APR 7 2012

...SIGNIFICANT WEATHER ADVISORY FOR KINGFISHER AND NORTH CENTRAL
CANADIAN COUNTIES UNTIL 230 AM CDT...

AT 154 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 8 MILES NORTH OF
CALUMET...MOVING NORTHEAST AT 35 MPH.

HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH DIAMETER...
WIND GUSTS TO 40 MPH...

LOCATIONS IMPACTED INCLUDE...
KINGFISHER...OKARCHE...CALUMET AND DOVER.

LAT...LON 3588 9768 3573 9768 3558 9814 3569 9820
      3579 9820 3605 9783
TIME...MOT...LOC 0654Z 242DEG 32KT 3571 9817

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 11:35 PM CDTSpecial Weather StatementOUNDewey25 min
Apr 7, 12:25 AM CDTSpecial Weather StatementOUNBlaine35 min
Apr 7, 12:41 AM CDTSpecial Weather StatementOUNCuster34 min
Apr 7, 1:58 AM CDTSpecial Weather StatementOUNKingfisher32 min
Apr 7, 3:16 AM CDTSpecial Weather StatementOUNKingfisher, Logan29 min
Apr 7, 4:51 AM CDTSpecial Weather StatementOUNPayne24 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.